Advertisement

At least a dozen people were hospitalized over 48 hours in central and south Georgia after swallowing an unidentified street drug, according to state and hospital officials. Four deaths have been linked to the overdose cluster, but officials are still waiting on autopsy results to determine the exact cause of death.

A day later, on Wednesday, six more overdoses were linked to the pills, whose contents are being analyzed by the Georgia Bureau of Investigation, according to a release by the Georgia Department of Public Health.

"What is uncommon is to see so many (overdoses) come in in such a short time frame," said Dr. Christopher Hendry, chief medical officer of Navicent Health, one of three hospitals in Georgia that is known to have received the patients.

Some patients have described taking a yellow pill they thought was the prescription painkiller Percocet, Hendry said, but the overdose symptoms were "much more severe in onset."

Read more.

Advertisement
Advertisement